SALT INFORMATIONCetirizine(10 mg)
Cetirizine is an antiallergic used to treat cold or allergy symptoms such as sneezing, itching, watery eyes or running nose and skin allergies.
How it works
Cetirizine belongs to the group of medicines called antihistamines. It acts by blocking a natural substance (histamine) that is produced in the body during an allergic reaction.
Common side effects
Drowsiness, Dry mouth, Vomiting, Stomach pain, Diarrhea, Excessive tiredness
- CETZINE 10MG TABLET(10 Tablet in Strip)Glaxo SmithKline Pharmaceuticals LtdRs. 2.09/TabletRs. 20.93pay 4% more per Tablet
- ALDAY 10MG TABLET(10 tablet in strip)S H Pharmaceuticals LtdRs. 1.90/tabletRs. 19save 6% more per tablet
- AVIL NU 10MG TABLET(10 Tablet in Strip)Sanofi India LtdRs. 2/TabletRs. 20save 1% more per Tablet
- CZ-3 TABLET(10 Tablet in Strip)Lupin LtdRs. 2.05/TabletRs. 20.50pay 2% more per Tablet
- ALERID 10MG TABLET(10 Tablet in Strip)Cipla LtdRs. 2.09/TabletRs. 20.91pay 4% more per Tablet
- Do not drive or operate machinery after taking cetirizine because you may feel sleepy.
- Avoid alcohol intake while taking this drug.
- Consult your doctor if you experience any of these side effects: changes in vision, severe dry mouth, trouble urinating, constipation or drowsiness.
- Do not start or continue the cetirizine tablets:
- If you are allergic (hypersensitive) to cetirizine or any of the other ingredients of cetirizine tablet.
- If you have severe kidney problem or severe liver problem.
- If you are pregnant or breast feeding.
- Doctor’s advice should be considered before taking cetirizine tablets in case of any following disease conditions such as fits, severe kidney impairment, intolerance to sugars.
Frequently asked questions
Q. Is cetirizine/ Alerid safe?
Cetirizine/ Alerid is safe at the prescribed dose by the doctor. Patients should follow the advice of the doctor regarding its use.
Q. Is cetirizine/ Alerid/ Alerid syrup an antihistamine/antibiotic/steroid?
Cetirizine is an antihistaminic drug. It is not an antibiotic or steroid.
Q. Is cetirizine good for cold/ used for sore throat/ allergic reaction/itching/hives?
Cetirizine is used to treat cold or allergy symptoms such as sneezing, itching, watery eyes, or runny nose. It is also used to treat hives, but not used for sore throat. Patients should follow the advice of the doctor regarding its use.
Q. Is cetirizine/ Alerid D banned?
It is available in India and should be taken as advised by doctor.
Q. How long can I take cetirizine for?
Patient should take cetirizine as directed by doctor.
Q. Can you take cetirizine for prickly heat?
Cetirizine can be used for prickly heat to reduce the itching. Patients should follow the advice of the doctor regarding its use.
Q. Can I take cetirizine with paracetamol/ aspirin/ ibuprofen/ DayQuil/ prednisone/ Benadryl?
Cetirizine can be taken along with paracetamol, aspirin, ibuprofen, or prednisone. However, taking Benadryl and Dayquil along with cetirizine can increase the drowsiness. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required.
Q. Can I take cetirizine with high blood pressure?
Patients with high blood pressure can take cetirizine. Patients should follow the advice of the doctor regarding its use.
Q. Can I take cetirizine with loratadine/ diphenhydramine/ brompheniramine/ fexofenadine?
No. Patient should not take cetirizine with these drugs as they are from same category of antihistamines. Patients should follow the advice of the doctor regarding its use.
Q. Can I take cetirizine with antibiotics/ azithromycin/ citalopram/ sertraline?
Yes, as there are no expected reactions with cetirizine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required.
Q. Can I take cetirizine with alcohol?
Alcohol consumption should be avoided when taking the cetirizine.
Q. Does cetirizine make you sleepy or cause drowsiness?
Patient may feel sleepy after taking cetirizine. Always consult your doctor.
Q. Does cetirizine make you gain weight?
It is rarely seen, but there is a possibility that cetirizine, like other anti-histamines might cause gain in weight.
Q. Does cetirizine contain diphenhydramine/pseudoephedrine/aspirin/acetaminophen (paracetamol)?
No. Cetirizine does not contain diphenhydramine/pseudoephedrine/aspirin. However doctor may prescribe cetirizine in combination with these drugs.